Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Sep 14, 2021, 10:31 PM CDT for McPherson County, Kansas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 14, 2021, 10:31 PM CDT (03:31 UTC)
- Expired
- Sep 14, 2021, 11:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Wichita, KS
- Hail
- 0.25 in
- Wind
- 40
County McPherson County, KS
The radar
The Wichita radar (KICT), 105 km from the middle of the area, began a volume at 03:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.5 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1275 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1548 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.5
The text
As transmitted.
320
WWUS83 KICT 150331
SPSICT
Special Weather Statement
National Weather Service Wichita KS
1031 PM CDT Tue Sep 14 2021
KSZ048>051-150415-
Ellsworth KS-Rice KS-McPherson KS-Saline KS-
1031 PM CDT Tue Sep 14 2021
...Strong thunderstorms will impact portions of northwestern
McPherson, northeastern Rice, southeastern Ellsworth and southwestern
Saline Counties through 1115 PM CDT...
At 1030 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles west of Marquette to near Windom.
Movement was east at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mcpherson, Lindsborg, Marquette, Little River, Windom, Mcpherson
Airport and Kanopolis Lake.
This includes Interstate 135 between Mile Markers 78 and 79.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3863 9788 3865 9762 3832 9763 3835 9804
3861 9800 3862 9793
TIME...MOT...LOC 0330Z 276DEG 21KT 3858 9792 3841 9793
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
BUTLERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Sep 14, 6:27 PM CDT, 4 hours 4 minutes earlier.
Area forecast discussion, Sep 14, 6:27 PM CDT, 4 hours 4 minutes before
Area Forecast Discussion National Weather Service Wichita KS 627 PM CDT Tue Sep 14 2021 .SHORT TERM...(This evening through Wednesday night) Issued at 326 PM CDT Tue Sep 14 2021 Forecast highlights the next 7 days: * Shower and thunderstorm chances this evening through tonight. * Warming trend and return to well above normal temperatures late week through early next week. * Potential for a nice cool down early to mid next week. Cumulus field continues to thicken across south-central and southeast Kansas, suggesting convergence in vicinity of the slowly approaching cold frontal zone. Combination of this convergence in concert with pooling moisture and surface heating should be sufficient for isolated to scattered thunderstorm development this afternoon through early evening across south-central and southeast Kansas. This early activity should be more on the sparse side given fairly weak convergence/lift. However, thinking thunderstorm coverage and possibly intensity will increase this evening and overnight generally south of I-70, as as a modest low-level jet impinges upon this frontal zone. Approaching shortwave energy from the northwest will also aid this festering/increasing activity. Overall combination of modest mid-level lapse rates, instability and deep layer shear supports a strong to low-end severe threat with the strongest activity before midnight, capable of 50-65 mph winds and dime-quarter size hail. Furthermore, corfidi vectors aligned nearly parallel to the frontal zone should allow for west-east training storms especially before midnight, supporting heavy rainfall amounts and localized flooding issues. Thinking the greatest potential for this would be somewhere along/near the Highway 50 or 54 corridors per latest observational and short-term model trends. Subsidence settles south across the region for Wednesday in wake of this system, which will support lowering rain chances and clearing skies Wednesday morning. Low-level thickness values suggest high temperatures will be mostly in the mid-80s. .LONG TERM...(Thursday through Tuesday) Issued at 326 PM CDT Tue Sep 14 2021 Deterministic and ensemble consensus supports a warming trend and return to well above normal temperatures once again by Thursday- Friday, and persisting through at least Monday of next week, as upper ridging builds across the western and central CONUS, and low- level southerly flow strengthens. Overnight lows will be in the 60s to low 70s, with thickness values supporting daytime highs mostly in the 90s. Normal highs this time of year are in the low-mid 80s. Synoptic pattern supports low to NIL precipitation chances through Monday, although a frontal boundary oozing into northern/central KS may support low storm chances along/north of I-70 Friday evening. Finally, while exact details differ, deterministic and ensemble consensus supports a deep trough digging across the western and central CONUS early to mid next week, with an associated strong cold front blasting southeast across Mid-America. If this scenario pans out, bonifide fall-like temperatures will spread south across the region, with lows in the 40s-50s, and highs in the 60s-70s. Could also be looking at increased thunderstorm chances in vicinity of the strong frontal zone. Still a ways out, so stay tuned for later forecasts. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 627 PM CDT Tue Sep 14 2021 Scattered to numerous showers and storms will develop along a slow moving cold front draped across southern Kansas early tonight. While VFR conditions will prevail away from any storms, expect periods of MVFR/IFR vsbys with brief MVFR cigs possible in the convection. The front will push south into Oklahoma by Wednesday morning with gradual clearing expected across the area. KED && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 65 85 66 90 / 60 20 0 0 Hutchinson 63 84 66 90 / 60 20 0 0 Newton 63 82 65 88 / 60 20 0 0 ElDorado 64 82 66 88 / 60 30 0 0 Winfield-KWLD 65 85 66 91 / 50 30 0 0 Russell 60 84 66 91 / 40 10 0 0 Great Bend 60 83 65 90 / 60 10 0 0 Salina 62 84 66 90 / 40 10 0 0 McPherson 61 83 65 89 / 60 10 0 0 Coffeyville 66 86 66 90 / 50 30 0 10 Chanute 65 83 66 88 / 60 30 0 0 Iola 65 81 65 87 / 60 30 0 0 Parsons-KPPF 65 84 65 89 / 50 40 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES...None. && SHORT TERM...ADK LONG TERM...ADK AVIATION...KED
Hazardous weather outlook, Sep 14, 3:59 PM CDT, 6 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 359 PM CDT Tue Sep 14 2021 KSZ032-033-047>053-067>072-082-083-091>096-098>100-152100- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 359 PM CDT Tue Sep 14 2021 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight Showers and thunderstorms are expected to increase this evening and overnight, mainly south of I-70. A handful of strong to lower-end severe thunderstorms are possible before midnight, especially along and south of a line extending from Great Bend to McPherson to Emporia. The strongest activity will be capable of dime to quarter size hail, 50 to 65 mph winds, along with pockets of heavy rainfall and localized flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Showers and a few isolated thunderstorms may linger for a few hours Wednesday morning. This activity will not be strong or severe. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
In the hours before
Local storm report, Sep 14, 8:41 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
841 PM CDT TUE SEP 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL HOISINGTON 38.52N 98.77W
09/14/2021 E1.00 INCH BARTON KS LAW ENFORCEMENT
ALSO REPORTED HIGH WINDS, BUT DID NOT
SPECIFY SPEED ESTIMATE.
&&
ADKLocal storm report, Sep 14, 8:51 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
851 PM CDT TUE SEP 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL 1 SE GREAT BEND 38.36N 98.76W
09/14/2021 E2.00 INCH BARTON KS PUBLIC
DELAYED REPORT. RECEIVED VIA SOCIAL MEDIA
FROM KSN TV.
&&
ADKSpecial weather statement, Sep 14, 9:25 PM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Wichita KS
925 PM CDT Tue Sep 14 2021
KSZ048-050-150300-
Ellsworth KS-Rice KS-
925 PM CDT Tue Sep 14 2021
...A strong thunderstorm will impact portions of northwestern Rice
and western Ellsworth Counties through 1000 PM CDT...
At 925 PM CDT, Doppler radar was tracking a strong thunderstorm over
Holyrood, or 6 miles northeast of Claflin, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ellsworth, Kanopolis, Holyrood, Bushton, Geneseo, Lorraine, Frederick
and Ellsworth Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3881 9815 3844 9810 3845 9848 3867 9848
TIME...MOT...LOC 0225Z 258DEG 25KT 3857 9843
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
BUTLERLocal storm report, Sep 14, 9:28 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
928 PM CDT TUE SEP 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG 1 ENE CUNNINGHAM 37.65N 98.41W
09/14/2021 KINGMAN KS PUBLIC
DELAYED REPORT FROM SOCIAL MEDIA, LARGE
AMOUNT OF BRANCHES DOWN.
&&Special weather statement, Sep 14, 9:55 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Wichita KS
955 PM CDT Tue Sep 14 2021
KSZ048>051-150330-
Ellsworth KS-Rice KS-McPherson KS-Saline KS-
955 PM CDT Tue Sep 14 2021
...Strong thunderstorms will impact portions of western McPherson,
Rice, southeastern Ellsworth and southwestern Saline Counties through
1030 PM CDT...
At 955 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Lorraine to Lyons.
Movement was east at 30 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lyons, Sterling, Inman, Marquette, Little River, Geneseo, Alden,
Windom, Falun, Frederick, Kanopolis Lake and Kanopolis State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3871 9769 3819 9774 3823 9833 3869 9828
TIME...MOT...LOC 0255Z 277DEG 28KT 3861 9820 3833 9822
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
BUTLERSpecial weather statement, Sep 14, 10:31 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Wichita KS
1031 PM CDT Tue Sep 14 2021
KSZ048>051-150415-
Ellsworth KS-Rice KS-McPherson KS-Saline KS-
1031 PM CDT Tue Sep 14 2021
...Strong thunderstorms will impact portions of northwestern
McPherson, northeastern Rice, southeastern Ellsworth and southwestern
Saline Counties through 1115 PM CDT...
At 1030 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles west of Marquette to near Windom.
Movement was east at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mcpherson, Lindsborg, Marquette, Little River, Windom, Mcpherson
Airport and Kanopolis Lake.
This includes Interstate 135 between Mile Markers 78 and 79.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3863 9788 3865 9762 3832 9763 3835 9804
3861 9800 3862 9793
TIME...MOT...LOC 0330Z 276DEG 21KT 3858 9792 3841 9793
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
BUTLERThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 7:27 PM CDT | Special Weather Statement | ICT | Barton | 33 min |
| Sep 14, 7:35 PM CDT | Special Weather Statement | ICT | Harvey | 40 min |
| Sep 14, 7:59 PM CDT | Special Weather Statement | ICT | Barton | 46 min |
| Sep 14, 8:08 PM CDT | Special Weather Statement | ICT | Kingman | 37 min |
| Sep 14, 8:15 PM CDT | Special Weather Statement | ICT | Sedgwick | 45 min |
| Sep 14, 8:20 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Rice | 40 min |
| Sep 14, 8:58 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Russell | 25 min |
| Sep 14, 9:25 PM CDT | Special Weather Statement | ICT | Ellsworth | 35 min |
| Sep 14, 9:55 PM CDT | Special Weather Statement | ICT | Rice | 35 min |
| Sep 14, 11:03 PM CDT | Special Weather Statement | ICT | McPherson | 27 min |
| Sep 14, 11:45 PM CDT | Special Weather Statement | ICT | Allen, Woodson | 30 min |
| Sep 15, 12:12 AM CDT | Special Weather Statement | ICT | Allen, Neosho | 33 min |
| Sep 15, 12:22 AM CDT | Special Weather Statement | ICT | Marion | 23 min |
| Sep 15, 12:39 AM CDT | Special Weather Statement | ICT | Neosho | 36 min |
| Sep 15, 2:21 AM CDT | Special Weather Statement | ICT | Sumner | 24 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.